×

zbMATH — the first resource for mathematics

Existence of homoclinic solutions for a class of nonlinear difference equations. (English) Zbl 1208.39003
The authors consider the nonlinear difference equation
\[ \Delta(p(n)(\Delta u(n-1))^\delta)-q(n)(x(n))^\delta=f(n,u(n)),\quad n\in\mathbb{Z}, \]
where \(\Delta\) is the usual forward difference operator, \(\delta\) is the ratio of odd positive integers, \(p,q\) are real sequences with \(p(n)\neq 0\), and \(f:\mathbb{Z}\times\mathbb{Z}\to\mathbb{R}\). They are interested in obtaining conditions guaranteeing the existence of a nontrivial homoclinic solution. Another of the main purposes is to develop a new approach to this problem by using critical point theory. Various types of sufficient existence conditions are obtained. In particular, the conditions on the nonlinear term are rather relaxed, and so generalize some existing results in the literature; the expression \(\int_0^x f(n,s)ds\) satisfies a kind of new superquadratic condition.
Reviewer: Pavel Rehak (Brno)

MSC:
39A10 Additive difference equations
39A12 Discrete version of topics in analysis
37C29 Homoclinic and heteroclinic orbits for dynamical systems
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Guo, Z; Yu, J, Existence of periodic and subharmonic solutions for second-order superlinear difference equations, Science in China A, 46, 506-515, (2003) · Zbl 1215.39001
[2] Guo, Z; Yu, J, Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems, Nonlinear Analysis: Theory, Methods & Applications, 55, 969-983, (2003) · Zbl 1053.39011
[3] Guo, Z; Yu, J, The existence of periodic and subharmonic solutions of subquadratic second order difference equations, Journal of the London Mathematical Society. Second Series, 68, 419-430, (2003) · Zbl 1046.39005
[4] Castro, A; Shivaji, R, Nonnegative solutions to a semilinear Dirichlet problem in a ball are positive and radially symmetric, Communications in Partial Differential Equations, 14, 1091-1100, (1989) · Zbl 0688.35025
[5] Esteban, JR; Vázquez, JL, On the equation of turbulent filtration in one-dimensional porous media, Nonlinear Analysis: Theory, Methods & Applications, 10, 1303-1325, (1986) · Zbl 0613.76102
[6] Kaper, HG; Knaap, M; Kwong, MK, Existence theorems for second order boundary value problems, Differential and Integral Equations, 4, 543-554, (1991) · Zbl 0732.34019
[7] Agarwal, RP; Stanek, S, Existence of positive solutions to singular semi-positone boundary value problems, Nonlinear Analysis: Theory, Methods & Applications, 51, 821-842, (2002) · Zbl 1018.34023
[8] Cecchi, M; Marini, M; Villari, G, On the monotonicity property for a certain class of second order differential equations, Journal of Differential Equations, 82, 15-27, (1989) · Zbl 0694.34035
[9] Li, W-T, Oscillation of certain second-order nonlinear differential equations, Journal of Mathematical Analysis and Applications, 217, 1-14, (1998) · Zbl 0893.34023
[10] Marini, M, On nonoscillatory solutions of a second-order nonlinear differential equation, Unione Matematica Italiana. Bollettino. C. Serie VI, 3, 189-202, (1984) · Zbl 0574.34022
[11] Cai, X; Yu, J, Existence theorems for second-order discrete boundary value problems, Journal of Mathematical Analysis and Applications, 320, 649-661, (2006) · Zbl 1113.39019
[12] Ma, M; Guo, Z, Homoclinic orbits and subharmonics for nonlinear second order difference equations, Nonlinear Analysis: Theory, Methods & Applications, 67, 1737-1745, (2007) · Zbl 1120.39007
[13] Ma, M; Guo, Z, Homoclinic orbits for second order self-adjoint difference equations, Journal of Mathematical Analysis and Applications, 323, 513-521, (2006) · Zbl 1107.39022
[14] Lin, X; Tang, XH, Existence of infinitely many homoclinic orbits in discrete Hamiltonian systems, Journal of Mathematical Analysis and Applications, 373, 59-72, (2011) · Zbl 1208.39008
[15] Rabinowitz PH: Minimax Metods in Critical Point Theory with Applications in Differential Equations, CBMS Regional Conference Series, no. 65. American Mathematical Society, Providence, RI, USA; 1986.
[16] Zhang, Z; Yuan, R, Homoclinic solutions of some second order non-autonomous systems, Nonlinear Analysis: Theory, Methods & Applications, 71, 5790-5798, (2009) · Zbl 1203.34068
[17] Izydorek, M; Janczewska, J, Homoclinic solutions for a class of the second order Hamiltonian systems, Journal of Differential Equations, 219, 375-389, (2005) · Zbl 1080.37067
[18] Mawhin J, Willem M: Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences. Volume 74. Springer, New York, NY, USA; 1989:xiv+277. · Zbl 0676.58017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.